Quantcast

Healthier Me: Overmedicated - Valley News Live - KVLY/KXJB - Fargo/Grand Forks

Healthier Me: Overmedicated

Posted: Updated:

 

In tonight's Healthier Me, if you're spending the day sick in bed -- and many of us have in the past month -- be careful what you take to fight the flu; many times, people take too much of a good thing, overmedicating themselves without even knowing it.

 

     Pharmacists say it happens all too often that people unknowingly double-dose on OTC cold and flu medications.

 

Pharmacist Donna Barsky: "They're running a temperature, so they're already taking acetaminophen, or they're taking aspirin... but most people take acetaminophen. The acetaminophen is a great product, except it's in everything, and when they start doubling up on this, it can do some real damage to your liver."

 

As this year's flu rages, poison control centers are hearing from many more people who accidentally double dose.

 

Poison Control Center Dr. Kapio Sharma: "The tendency for a lot of folks is to think, 'if sometimes a little bit of medication helps, more is better,' and that can sometimes be dangerous."

 

Some combinations can be lethal; symptoms include dry mouth and blurry vision, feeling your heart race, and being out of breath. 

 

Powered by WorldNow
Powered by 

WorldNowAll content © Copyright 2000 - 2014 WorldNow and Valley News Live. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.